Effects of lignocaine on bidirectional tachycardia and on digitalis-induced atrial tachycardia with block

A. Castellanos, J. Ferreiro, K. Pefkaros, J. J. Rozanski, F. Moleiro, R. J. Myerburg

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Most recent studies discussing tachycardias with alternating QRS polarity have referred to those known as torsade de pointes. This report, in contrast, deals with bidirectional tachycardia and the effects of lignocaine on 10 patients with this arrhythmia. Three of the patients also had digitalis-induced atrial tachycardia with block. In one patient, a single bolus of lignocaine was followed (five minutes later) by ventricular fibillation, but the other nine patients received two boluses of 75 mg followed by a drip infusion of 3 mg/min. The drug terminated the episodes of atrial tachycardia with block and bidirectional tachycardia in all patients thus treated. Whereas the abolition of the bidirectional tachycardia was permanent in the seven patients with digitalis intoxication, it recurred after stopping the drip infusion in the two patients without digitalis toxicity. It is concluded that lignocaine can be useful in the treatment of digitalis-induced bidirectional tachycardia and atrial tachycardia with block. From this study no conclusions can be drawn, however, as to whether lignocaine is superior to other class I or class IV agents.

Original languageEnglish (US)
Pages (from-to)27-32
Number of pages6
JournalBritish heart journal
Volume48
Issue number1
StatePublished - Aug 30 1982

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Effects of lignocaine on bidirectional tachycardia and on digitalis-induced atrial tachycardia with block'. Together they form a unique fingerprint.

  • Cite this

    Castellanos, A., Ferreiro, J., Pefkaros, K., Rozanski, J. J., Moleiro, F., & Myerburg, R. J. (1982). Effects of lignocaine on bidirectional tachycardia and on digitalis-induced atrial tachycardia with block. British heart journal, 48(1), 27-32.